Mayo Clinic Connect
Does anyone have a treatment for Nueropathy due to chemo
Liked by greenville50
i take gabapentin, however sometimes it seems to quit working. than I go to acupuncture for about a month to get it back under control. I am a 5 year cancer survivor and the Taxol gave me small fiber neuropathy. my hands and feet feel like bees stinging. also, no feeling of hot or cold up to my knees. I am OK with my meds during the day. Laying in bed at night is bad, and when I wake up it is extremely painful. I think my meds probably wear off during the night.
Jump to this post
I found water aerobics to be helpful with my stiffness. What about scrambler therapy?
Liked by claudia
Just spent one night in hospital for 3 days of low blood pressure. (standing was 58/43 pulse 115). Has amyloidosis in the heart now. Also kidneys and nervous system. Poor guy.
Liked by Scott, Volunteer Mentor
Julie, im so sorry to hear this. How are you doing?
Hi @azjulie, I am so sorry that your husband’s condition is not showing improvement. How very difficult for you both. I see that you posted that he is at Mayo. Do you have family and friends nearby? Support is important when you are facing difficulties like this. Keep in touch and let us travel down this road with you. Best wishes and prayers go with you both.
Liked by Colleen Young, Connect Director, John, Volunteer Mentor, jenna12
not too bad. Irritable today so went bowling and got it off my mind.
Liked by Teresa, Volunteer Mentor
Yes, both his brother and wife and Ken’s sister and husband live nearby. Very supportive.
Liked by Teresa, Volunteer Mentor, jenna12
Hi @azjulie I am sorry to hear your journey is more challenging now. I hope they can provide help for the BP.
Sending strength and courage your ways!
Liked by Teresa, Volunteer Mentor, azjulie
Good for you @azjulie, it looks like you have learned how to take care of yourself. That is so, so important in caregiving (or in dealing with any stressful situation). I’m glad to know that you have family support nearby. Best wishes and prayers continue for you all. Please keep us posted, we care!
Liked by azjulie
I have chemotherapy induced peripheral bilateral neuropathy. Ten years 3 months ago I was diagnosed with fourth stage non Hodgkins Lymphoma and was treated with R-CHOP chemotherapy initiated 6-20-2006 completed 10-3-2006. One of the drugs in R-CHOP is affectionately called The Red Devil for the severe side effects and neuropathy it causes. I recovered from my lymphoma, and I am grateful for the gift of my continued life these last eleven years, but my continuing neuropathy has caused more and more problems for me and at this point the pain is overwhelming and instability limits my ability to participate in many of the things I am interested in.
I am currently taking PT and OT at Bloomington Hospital, Indiana. The goal of this treatment is to improve my quality of life. The Physical Therapy is to strengthen my ability to maintain my balance to prevent falling and to rehabilitate my knee injuries: left and right medial torn meniscus and left lateral sprained meniscus from stumbling and falling. My Orthopedic Surgeon will re-evaluate my prognosis after 3 weeks of treatment. I am also working on sitting and standing without assistance. Occupational Therapy is exploring and strengthening my abilities to manipulate objects with my hands. Today I was only able to work with my left hand. My right hand was in too much pain from a flare up to lift my coffee cup or to cut my food while eating.
I am very interested in the clinical trials at the Mayo Clinic for other patients like myself and plan on participating in them, if I am able to; first by qualifying to medically and then by being chosen to be a part of it. Thank you.
I just happened to pull this up during my latest search for PN due to chemo.I have had increasing pain, numbness, burning, stinging, etc or at least 10 years now. I’ve tried just about everything that somebody said might work, to include hyperbaric treatment ,numerous injections of marcaine, acupuncture, and a tens type machine to help re-connect the nerves, without much success so far. I do get some relief to sleep by using Lidocain pads on my feet @ night. Recently I volunteered for a laser demo in an office considering the purchase of a laser. l had one tx. To my surprise as well as the doctor and the designer/builder- I had complete relief! I mean no pain for the next 4 days! When it did return it came back with vengeance. I was told that this was due to the nerves starting to repair and thus able to send better messages to the brain- THAT IT HURT ! Unfortunately they decided not to purchase the laser at this time. The only provider is 3 1/2- 4hrs away and riding is extremely painful due to other post-op problems. I have been told that it will take approx.15 txs. over 3-4 weeks and it is not covered by Insurance @ this time. We are looking to see how we can work this out. I will let you all know. Does anyone else have any experience.?
Liked by Colleen Young, Connect Director, greenville50
Welcome to Connect. I’m glad you found us. I’d like to introduce you to other members who have peripheral neuropathy due to chemo. Please meet @pedie @crystalgal @pwarren @allisonsnow @lisamaria @caf132 to name a few.
I can’t imaging what it is like to have found something that gave you relief from PN only to find out that you can’t have access to it. What are your next steps?
Sorry just signed up here and not sure how to work this place…I'm looking for info on what other people with cipn ..what pains they get what meds they take to help with pain…I'm on gabapentin and med marijuana and it still only helps a little at night but not enough to allow me to sleep
Sorry you feel so losey(sp?) Are you on good high dose of gabapentin? I take 1200mg twice a day and feel much better. Ask your doc about it. Good luck. gp
900 mg 3 times a day
Hi @brianellis, I add my welcome to @ginpene05's. I'd also like to bring in a few more members like @jeancary @sarcomasurvivor @elizm @karendb @djanthony @maryaronoff @sandi50, who also have experience with chemo-induced peripheral neuropathy (CIPN).
@ginpene05 did you start gabapentin at a lower dose and have to try to find the right dosage over time?
@brianellis what type of chemo did you have?
Liked by John, Volunteer Mentor
version 220.127.116.11.9.7Page loaded in 2.041 seconds